Alert archive / Nevada / Freeze Warnings in 2016
Freeze Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Nov 17, 2016, 3:00 AM PST for Clark County, Nye County, Nevada. It took effect at Nov 18, 2016, 12:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2016, 3:00 AM PST (11:00 UTC)
- In effect from
- Nov 18, 2016, 12:00 AM PST
- Expired
- Nov 18, 2016, 7:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3547 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592 WWUS75 KVEF 171100 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PST THU NOV 17 2016 AZZ003-NVZ017-171900- /O.UPG.KVEF.FZ.A.0001.161118T0800Z-161118T1500Z/ /O.NEW.KVEF.FZ.W.0001.161118T0800Z-161118T1500Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 300 AM PST THU NOV 17 2016 /400 AM MST THU NOV 17 2016/ ...FREEZE WARNING IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 7 AM PST /8 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 7 AM PST /8 AM MST/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...25 TO 30 IN PAHRUMP AND KINGMAN...27 TO 32 IN INDIAN SPRINGS. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS IN THE WARNING AREA. * IMPACTS...THE FIRST FREEZE OF THE SEASON MAY KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ036-CAZ524>526-NVZ019-021-022-171200- /O.CON.KVEF.WI.Y.0039.000000T0000Z-161117T1200Z/ LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BULLHEAD CITY...OATMAN... MOHAVE VALLEY...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... HOOVER DAM...LAUGHLIN...PRIMM....SEARCHLIGHT...CAL-NEV-ARI 300 AM PST THU NOV 17 2016 /400 AM MST THU NOV 17 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST /5 AM MST/ EARLY THIS MORNING... * TIMING...STRONG GUSTY WINDS WILL GRADUALLY BEGIN TO DECREASE LATE TONIGHT. * WINDS...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...GUSTY WINDS CAN CREATE HAZARDOUS DRIVING CONDITIONS DUE TO CROSSWINDS AND BLOWING DUST. TEMPORARY FENCES AND STRUCTURES MAY ALSO BE DAMAGED AND LOOSE OBJECTS MAY BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CMS
3 follow-up statements
752 WWUS75 KVEF 171149 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 349 AM PST THU NOV 17 2016 AZZ036-CAZ524>526-NVZ019-021-022-171300- /O.EXP.KVEF.WI.Y.0039.000000T0000Z-161117T1200Z/ LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SPRING MOUNTAINS-RED ROCK CANYON- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BULLHEAD CITY...OATMAN... MOHAVE VALLEY...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... VIDAL JUNCTION...THE TOWN OF MT CHARLESTON...RED ROCK CANYON... HOOVER DAM...LAUGHLIN...PRIMM....SEARCHLIGHT...CAL-NEV-ARI 349 AM PST THU NOV 17 2016 /449 AM MST THU NOV 17 2016/ ...WIND ADVISORY WILL EXPIRE AT 4 AM PST /5 AM MST/ EARLY THIS MORNING... WINDS ARE BEGINNING TO SUBSIDE ACROSS THE AREA. ALTHOUGH AN OCCASIONAL GUST TO 40 MPH MAY STILL OCCUR THIS MORNING...ESPECIALLY NEAR BULLHEAD CITY...WIDESPREAD WINDS REACHING ADVISORY CRITERIA ARE NOT EXPECTED. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ003-NVZ017-180000- /O.CON.KVEF.FZ.W.0001.161118T0800Z-161118T1500Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 349 AM PST THU NOV 17 2016 /449 AM MST THU NOV 17 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 7 AM PST /8 AM MST/ FRIDAY... * TEMPERATURES...25 TO 30 IN PAHRUMP AND KINGMAN...27 TO 32 IN INDIAN SPRINGS. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS IN THE WARNING AREA. * IMPACTS...THE FIRST FREEZE OF THE SEASON MAY KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CMS
116 WWUS75 KVEF 172117 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 117 PM PST THU NOV 17 2016 NVZ022-181500- /O.EXA.KVEF.FZ.W.0001.161118T0800Z-161118T1500Z/ SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...PRIMM....SEARCHLIGHT...CAL-NEV-ARI 117 PM PST THU NOV 17 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST FRIDAY. * TEMPERATURES...NEAR 30 IN PRIMM...JEAN...AND CAL-NEV-ARI. SLIGHTLY WARMER CONDITIONS EXPECTED NEAR SEARCHLIGHT. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS IN THE WARNING AREA. * IMPACTS...THE FIRST FREEZE OF THE SEASON MAY KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ003-NVZ017-181500- /O.CON.KVEF.FZ.W.0001.161118T0800Z-161118T1500Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 117 PM PST THU NOV 17 2016 /217 PM MST THU NOV 17 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT PST /1 AM MST/ TONIGHT TO 7 AM PST /8 AM MST/ FRIDAY... * TEMPERATURES...25 TO 30 IN PAHRUMP AND KINGMAN...27 TO 32 IN INDIAN SPRINGS. THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS IN THE WARNING AREA. * IMPACTS...THE FIRST FREEZE OF THE SEASON MAY KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
422 WWUS75 KVEF 181455 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 655 AM PST FRI NOV 18 2016 AZZ003-NVZ017-022-181600- /O.EXP.KVEF.FZ.W.0001.000000T0000Z-161118T1500Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 655 AM PST FRI NOV 18 2016 /755 AM MST FRI NOV 18 2016/ ...FREEZE WARNING WILL EXPIRE AT 7 AM PST /8 AM MST/ THIS MORNING... FREEZING TEMPERATURES HAVE OCCURRED ACROSS THE AREA OVERNIGHT. TEMPERATURES ARE NOW INCREASING. THEREFORE, THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ CMS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 17, 2:53 AM PST, 7 minutes earlier.
Area forecast discussion, Nov 17, 2:53 AM PST, 7 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 253 AM PST Thu Nov 17 2016 .SYNOPSIS...Much cooler conditions are expected to close out the week as high pressure settles into the region. Breezy north winds will occur in the Colorado River Valley. Otherwise, winds will be much lighter across the area. The next storm system approaches the Southwest late this weekend and early next week, bringing chances of precipitation to much of the region. && .SHORT TERM...through Saturday night. Potent system affecting our area the past 24 hours is beginning to move east into Utah this morning. Regional radar shows the light snow affecting portions of Lincoln County overnight is moving out while a few sprinkles remain in far northern Mohave County. Sprinkles may linger near Colorado City through sunrise, but felt chances of measurable precipitation are quite low, so kept PoPs out of the forecast. Meanwhile, winds have rapidly subsided in the past couple of hours across the area, save for a few breezes from the Morongo Basin eastward to Lakes Mead and Mohave. Nevertheless, trends in the speeds/gusts are downward, and will let the wind advisory for these areas expire at 4 am. Forecast questions for today are the extent of the northerly breezes in the Colorado River Valley and how low the temperatures get tonight. MOS guidance is all over the map with winds near the lakes today, with MAV/MET considerably lighter than ECS. High-resolution guidance contains similarly large spread. Though wind-prone locations such as Katherine Landing and Bullhead City may marginally reach lake wind advisory criteria, do not have enough confidence to issue one at this time. However, I do expect a rather choppy day on the lakes, especially Lake Mohave. With the much colder temperatures today (approximately 10-20 degrees lower than yesterday's highs), it will be a rather unpleasant day on the water, for sure. Progressive upper high moves in by Friday morning, allowing for a night of nearly ideal radiational cooling. Guidance has consistently forecast subfreezing temperatures near Kingman, Indian Springs, and Pahrump. Have upgraded the freeze watches to warnings with this morning's forecast package for these areas. Guidance has also come in quite cold for Primm in southern Clark County tonight (temps at least around if not slightly below freezing). Was not confident enough here to issue a freeze warning for this area but will pass along concerns to the day shift for one more look-see before tonight. The Las Vegas Valley should stay above freezing, but the outskirts of town will likely hit the mid 30s. Another close call will be the Barstow and Twentynine Palms areas, which are forecast to hit the mid 30s as well. Another question mark is fog in Lincoln County, where some light precipitation occurred this evening. As temperatures plummet tonight, near-surface air may saturate, leading to some patchy fog in some places. Temperatures should be a touch warmer on Friday and Friday night across the area as the aforementioned ridge moves overhead. Nevertheless, another night of excellent radiational cooling will keep the deserts and valleys chilly. Southwest upper flow commences on Saturday as the next system approaches the Pacific Coast. A predecessor vort max will move rapidly northeast into the northern Rockies on Saturday. Associated jet streak will brush the southern Sierra and adjacent southern Great Basin, leading to breezy conditions in these areas. Otherwise, dry conditions and warmer temperatures are expected on Saturday, with readings about 5-10 degrees above average currently forecast. .LONG TERM...Sunday through Wednesday. Models are still in decent agreement with the Monday storm - perhaps a little worse than yesterday, but much better than two days ago. Confidence is about average. Sunday should be similar to Saturday as low pressure slowly approaches the West Coast, with temperatures perhaps just a bit warmer on Sunday. Precip chances will increase Sunday night and especially Monday as the low swings inland. There are differences in the exact depth and track of the storm, but of typical magnitude for four days out. The storm should be a quick hitter, with precip chances ending Monday night as it zips east. Not much wind is expected with this storm, and temperatures should only come down five degrees or less in its wake. The lowest confidence day for temperatures is Monday, when clouds and precip will be the main drivers. && .AVIATION...For McCarran...NNW winds are expected to decrease slowly through the morning hours with speeds generally 10-20 kts before noon and around 10 kts thereafter. Directions will likely veer to a NNE direction by afternoon. Winds should trend light/diurnal after sunset. VFR conditions through the period. For the rest of southern Nevada...northwest Arizona...and southeast California...Winds will slowly diminish across the area today except for the Colorado River Valley, where north winds 10-20 kts with gusts to 30 kts remain likely through sunset. Winds should trend light/terrain-driven after dark, with the Colorado River Valley still undergoing north breezes...albeit lighter than the daytime hours. VFR conditions through the period. && Short Term/Aviation: Shafer Long Term: Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Nov 16, 10:49 PM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1049 PM PST WED NOV 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM NON-TSTM WND DMG MORONGO VALLEY 34.04N 116.58W
11/16/2016 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS A LARGE
TREE ON THE ROADWAY NEAR THE INTERSECTION OF
STATE HIGHWAY 62 AND HESS BLVD.
&&
CMSLocal storm report, Nov 16, 10:57 PM PST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1057 PM PST WED NOV 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM NON-TSTM WND DMG 24 SSE HAIWEE 35.81N 117.87W
11/16/2016 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS A BIG RIG
WAS OVERTURNED ON US 395 NEAR PEARSONVILLE.
BOTH SIDES OF THE HIGHWAY WERE BLOCKED.
&&
CMSLocal storm report, Nov 16, 11:11 PM PST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1111 PM PST WED NOV 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG 3 SE THE STRIP 36.08N 115.14W
11/16/2016 CLARK NV PUBLIC
OVERHEAD SIGN BLOWN DOWN BY STRONG WINDS ON
PARADISE ROAD JUST NORTH OF THE AIRPORT
CONNECTOR TUNNEL AT MCCARRAN INTERNATIONAL
AIRPORT. REPORT RELAYED VIA SOCIAL MEDIA.
TIME APPROXIMATED FROM THE SOCIAL MEDIA
REPORT.
&&
CMSLocal storm report, Nov 16, 11:39 PM PST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 PM PST WED NOV 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM NON-TSTM WND GST 3 N SUMMERLIN 36.20N 115.34W
11/16/2016 M60 MPH CLARK NV MESONET
MESONET STATION SUMMERLIN - ARGENTS HILL
/E5967/.
0715 PM NON-TSTM WND GST 36 SSW RACHEL 37.19N 116.04W
11/16/2016 M61 MPH NYE NV MESONET
MESONET STATION NNSS - A10 /A10AA/.
0630 PM NON-TSTM WND GST 38 NNW MERCURY 37.20N 116.16W
11/16/2016 M59 MPH NYE NV MESONET
MESONET STATION NNSS - A12 /A12AF/.
0453 PM NON-TSTM WND GST 2 NW CENTENNIAL HILLS 36.31N 115.32W
11/16/2016 M61 MPH CLARK NV PUBLIC
MEASURED AT SKYE CANYON PARK.
0442 PM NON-TSTM WND GST 5 NW INDEPENDENCE 36.84N 118.27W
11/16/2016 M73 MPH INYO CA MESONET
MESONET STATION INDEPENDENCE 4 WNW /IDPC1/.
0347 PM NON-TSTM WND GST INDEPENDENCE 36.80N 118.20W
11/16/2016 M59 MPH INYO CA MESONET
MEASURED AT THE OWENS VALLEY SCHOOL
DISTRICT.
&&
CMSNearby
Freeze Warnings in Nevada, 2016Freeze Warnings in Arizona, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.